Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Charleston, SC

July 20, 2016Hampton County, Jasper County, South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 20, 2016, 5:32 PM EDT for Hampton County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 43 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2016, 5:32 PM EDT (21:32 UTC)
Expired
Jul 20, 2016, 6:15 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Effingham County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:40 PM EDTTSTM WND DMGTarboro, SCTREE DOWN AT THE INTERSECTION OF ROUTE 321 AND TARBORO ROAD
Jul 20, 5:51 PM EDTTSTM WND DMG4 Se Clyo, GAEFFINGHAM COUNTY EMERGENCY MANAGER RELAYED A REPORT OF A TREE DOWN ON A CAR ON HADDEN LAKE ROAD. TIME WAS ESTIMATED FROM RADAR DATA.
Jul 20, 5:52 PM EDTTSTM WND DMG3 Sse Clyo, GAEMERGENCY MANAGER REPORTED A POWER POLE AND CONNECTED LINES DOWN...AND AT LEAST ONE TREE NEARBY...IN THE VICINITY OF THE 400 BLOCK OF WHITAKER RD. TIME ESTIMATED BASED ON RADAR.
Jul 20, 5:55 PM EDTTSTM WND DMG3 Nne Stillwell, GAEMERGENCY MANAGER REPORTED A TREE DOWN ON UNION SPRINGS RD. TIME ESTIMATED BASED ON RADAR.
Jul 20, 5:55 PM EDTTSTM WND DMG3 N Stillwell, GAEFFINGHAM COUNTY EMERGENCY MANAGER RELAYED A REPORT OF A TREE DOWN IN THE 2200 BLOCK OF STILLWELL CLYO ROAD. TIME WAS ESTIMATED FROM RADAR DATA.
Jul 20, 6:03 PM EDTTSTM WND DMG3 Nw Stillwell, GAEFFINGHAM COUNTY EMERGENCY MANAGER RELAYED A REPORT OF TREES ON A HOUSE IN THE 2800 BLOCK OF HIGHWAY 119. TIME WAS ESTIMATED FROM RADAR DATA.
Jul 20, 6:04 PM EDTTSTM WND DMG3 Se Clyo, GATREE DOWN NEAR THE INTERSECTION OF CALF PEN BAY ROAD AND LAUREL TREE ROAD.
Jul 20, 6:06 PM EDTTSTM WND DMG4 N Stillwell, GATREE DOWN BLOCKING STILLWELL CLYO ROAD NEAR THE INTERSECTION OF BERRYVILLE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

371 
WUUS52 KCHS 202132
SVRCHS
GAC103-SCC049-053-202215-
/O.NEW.KCHS.SV.W.0111.160720T2132Z-160720T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT WED JUL 20 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 532 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF RIDGELAND...MOVING SOUTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RIDGELAND...HARDEEVILLE...FURMAN...GRAHAMVILLE...SWITZERLAND...
  EBENEZER...TARBORO AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3268 8120 3255 8087 3229 8108 3247 8142
TIME...MOT...LOC 2132Z 026DEG 20KT 3256 8115 

HAIL...1.00IN
WIND...60MPH
 
$$

DPB
1 follow-up statement
147 
WWUS52 KCHS 202154
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT WED JUL 20 2016

SCC049-202203-
/O.CAN.KCHS.SV.W.0111.000000T0000Z-160720T2215Z/
HAMPTON SC-
554 PM EDT WED JUL 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3256 8132 3256 8130 3255 8129 3256 8129
      3255 8128 3263 8118 3263 8117 3255 8087
      3229 8108 3247 8142
TIME...MOT...LOC 2153Z 026DEG 20KT 3245 8121 

$$

GAC103-SCC053-202215-
/O.CON.KCHS.SV.W.0111.000000T0000Z-160720T2215Z/
EFFINGHAM GA-JASPER SC-
554 PM EDT WED JUL 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EFFINGHAM AND JASPER COUNTIES...

AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF SPRINGFIELD...MOVING SOUTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...HARDEEVILLE...TARBORO...GRAHAMVILLE...TILLMAN...
ROBERTVILLE...PINELAND AND SHAWNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3256 8132 3256 8130 3255 8129 3256 8129
      3255 8128 3263 8118 3263 8117 3255 8087
      3229 8108 3247 8142
TIME...MOT...LOC 2153Z 026DEG 20KT 3245 8121 

HAIL...1.00IN
WIND...60MPH
 
$$

DPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:56 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 20, 3:56 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
356 PM EDT WED JUL 20 2016

.SYNOPSIS...
A weakening cold front will slowly sag south through Thursday before
dissipating. Atlantic high pressure will gradually rebuild through
early next week while and inland trough prevails.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
At the surface a weak cold front approaching from the north is
currently stretched across central SC. This front will continue to
shift southward and weaken as it slowly crosses through our area
tonight. In the upper levels, a weak shortwave is rounding the
western half of a trough that is located off the New England
coast, extending southward and off the NC coast. This shortwave
will continue to weaken as it passes north of our area over the
next few hours. All of these factors along with the sea breeze
are allowing showers and thunderstorms across a large portion of
our area this afternoon. SPC mesoscale analysis indicates SBCAPEs
near 3,500 J/kg and PWATs ranging from 1.75-2". This energy and
moisture will allow the storms to continue into early this evening.
Shear is not overly impressive and light low and mid level winds
suggest slow storm motions, which could lead to locally heavy
rainfall and the potential for localized flooding. With DCAPEs
increasing to around 1,200 J/kg, especially across our interior
counties, damaging wind gusts are the main hazard with severe
thunderstorms.

Convective coverage and intensity will diminish this evening as
dry air associated with the southward moving cold front pushes
into and possibly through the area. Some models also hint that fog
could develop, especially in areas that pick up rain and see
clouds clear out. It's too early to know how this will play out,
so we opted to not include this in the current forecast. Lows
will be in the mid 70s inland and closer to 80 at the beaches.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Thursday: A weakening cold front will dissipate over or near the
area, but a subtle mid-lvl wave of energy will continue to drift
southward over the southeastern United States between a large ridge
of high pressure over the central United States and Atlantic high
pressure offshore. Although moisture levels will decrease from north
to south throughout the day, the combination of strong sfc heating
and lingering moisture should support a slight chance to chances of
showers/thunderstorms during the afternoon/evening, with greatest
coverage over southeast Georgia. Expect most precip to dissipate
during early overnight hours Thursday night. In general, temps will
peak in the low/mid 90s away from the coast. Overnight lows will
range in the low/mid 70s.

Friday and Saturday: A dry north/northeast flow in the mid and upper
lvls will arrive over the southeastern United States this weekend,
supporting considerably less coverage of afternoon/evening showers
and thunderstorms than previous days. At this time, will only carry
slight chances of precip each afternoon, with rain-free conditions
expected during overnight hours. High pressure extending over the
region aloft will support warmer temps over the weekend. In general,
max temps will reach the mid 90s away from the coast on Friday.
Overnight lows will range in the mid/upper 70s. By Saturday, temps
should peak in the mid/upper 90s away from the coast. These temps
along with sfc dewpts in the lower 70s could support heat index
values around 105 degrees, but conditions should stay below Heat
Advisory levels.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The upper ridge over the CONUS will break down on Sunday but
another ridge will build over the western Atlantic and extend to
the west. Ample low-level moisture and daily sea breezes will
support isolated to scattered afternoon/evening showers and
thunderstorms Sunday through Tuesday. Rain chances may be slightly
less on Wednesday as the upper ridge expands farther west. High
temps will mainly be in the middle to occasionally upper 90s.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
18Z TAFs: A cold front approaching from the north and the sea
breeze are generating showers and thunderstorms that will persist
through early this evening. We have VCTS for both KCHS and KSAV
through early this evening. Brief flight restrictions are possible
resulting from any TSRA that directly impacts either terminal.
Depending on radar storm trends, amendments to add TEMPO groups
may be needed. Convection will decrease late this evening.
However, models hint that MVFR is possible in fog that may
develop around daybreak, mainly for KSAV. But this is highly
dependent on rainfall and the speed of the front. Given all of
these variations, opted to not include mention of this in the
current TAFs.

Extended Aviation Outlook: Brief flight restrictions are possible
with showers/thunderstorms Thursday afternoon. Otherwise, VFR
conditions are expected at both CHS and SAV terminals.

&&

.MARINE...
Tonight...A weakening cold front approaching from the north will
cause winds to be south 10 kt or less this evening. This front
will cross through the waters after midnight, allowing light
winds to shift to the northwest before daybreak, especially for the
SC waters. Seas will be 1-3 feet, highest toward the Gulf Stream.

Thursday through Monday: A cold front will dissipate over or near
the waters on Thursday with winds that briefly turn from
south/southwest to northeast/east. Atlantic high pressure will then
rebuild over the waters this weekend into early next week,
supporting a southerly flow return. Occasional surges will occur,
primarily along the coast each afternoon with the sea breeze and
over the nearshore Atlantic waters at night due to nocturnal
jetting. However, wind speeds are expected to peak around 15 kt.
Seas will range between 1-3 ft...with occasional 4 ft seas beyond 40
nm in offshore Georgia waters early this weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jul 20, 3:45 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
345 AM EDT WED JUL 20 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-210900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
345 AM EDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 2:17 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT WED JUL 20 2016

SCZ040-201900-
ALLENDALE SC-
217 PM EDT WED JUL 20 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
UNTIL 300 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEIGLING...OR 7 MILES NORTH OF ALLENDALE...
MOVING SOUTHWEST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ALLENDALE...FAIRFAX...SYCAMORE...ULMER...SEIGLING...MARTIN...MILLETT
AND BARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3311 8137 3311 8122 3304 8115 3278 8142
      3284 8142 3285 8146 3287 8145 3288 8148
      3290 8147 3296 8151 3301 8149 3306 8156
      3305 8157 3310 8161 3316 8154
TIME...MOT...LOC 1817Z 059DEG 7KT 3311 8133
Special weather statement, Jul 20, 4:12 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT WED JUL 20 2016

SCZ049-050-202100-
CHARLESTON SC-COASTAL COLLETON SC-
412 PM EDT WED JUL 20 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREEN POND TO
ADAMS RUN TO WADMALAW ISLAND...AND MOVING SOUTHWEST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... EDISTO
BEACH...HOLLYWOOD...SEABROOK ISLAND...KIAWAH ISLAND...MEGGETT...
ROCKVILLE...EDISTO ISLAND AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3257 8002 3252 8016 3253 8021 3245 8033
      3253 8050 3253 8054 3257 8055 3255 8056
      3256 8056 3259 8058 3259 8065 3263 8065
      3263 8067 3264 8066 3265 8069 3271 8055
      3275 8030 3262 7998
TIME...MOT...LOC 2011Z 026DEG 8KT 3269 8062 3274 8035 3268 8019

DPB
Local storm report, Jul 20, 4:30 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     1 NNW ASHTON            33.03N  80.98W
07/20/2016                   COLLETON           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TREES DOWN AT A BUSINESS ALONG
            CONFEDERATE HIGHWAY. TIME WAS ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1600628

SPR
Local storm report, Jul 20, 4:34 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             1 NNW ASHTON            33.03N  80.98W
07/20/2016  E0.88 INCH       COLLETON           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL AT A
            BUSINESS ALONG CONFEDERATE HIGHWAY. TIME WAS ESTIMATED
            FROM RADAR DATA.

&&

EVENT NUMBER CHS1600629

SPR
Local storm report, Jul 20, 5:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 WNW THUNDERBOLT       32.04N  81.06W
07/20/2016                   CHATHAM            GA   EMERGENCY MNGR

            TREE KNOCKED DOWN ON A HOUSE.

0426 PM     TSTM WND DMG     1 WNW SAVANNAH          32.05N  81.10W
07/20/2016                   CHATHAM            GA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER CHS1600630
EVENT NUMBER CHS1600631

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:06 PM EDTSpecial Weather StatementCHSHampton24 min
Jul 19, 8:13 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper34 min
Jul 19, 10:52 PM EDTSpecial Marine WarningCHS53 min
Jul 20, 2:17 PM EDTSpecial Weather StatementCHSAllendale43 min
Jul 20, 2:51 PM EDTSpecial Marine WarningCHS84 min
Jul 20, 3:14 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester61 min
Jul 20, 3:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton61 min
Jul 20, 3:40 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Jul 20, 3:44 PM EDTSpecial Marine WarningCHS2 hr
Jul 20, 4:06 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton54 min
Jul 20, 4:12 PM EDTSpecial Weather StatementCHSColleton48 min
Jul 20, 4:14 PM EDTSpecial Marine WarningCHS91 min
Jul 20, 4:46 PM EDTSpecial Marine WarningCHS89 min
Jul 20, 5:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper43 min
Jul 19, 8:40 PM EDTSpecial Weather StatementCHSEffingham35 min
Jul 19, 9:03 PM EDTSpecial Weather StatementCHSScreven27 min
Jul 20, 4:39 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh66 min
Jul 20, 5:13 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty62 min
Jul 20, 6:03 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham57 min
Jul 20, 7:21 PM EDTSpecial Weather StatementCHSBulloch, Candler24 min
Jul 20, 7:45 PM EDTSevere Thunderstorm WarningCHSCandler, Tattnall45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.